Log in
Breast Cancer India
2,502 members1,268 posts

Patient will increase their weight while taking chemo?

My mom weight is 96kg while surgery.Now she gone to 99kg after 4 cycles of chemo.She is having thyroid problem as well.I heard people will decrease weight while chemo but my mom case its opposite.please advice.

7 Replies
oldestnewest

Hi Chandra - my sisters weight was decreased 9 kgs during her treatement. Lets see what Doctor and other members say

Reply

Really...I put on a lot of weight with the chemos...I dont know why that happens...and I still am not being able to shed the same....maybe its the sedentary life and a good diet...but with most people I have seen them gaining weight....

Reply

I lost 6 kgs soon after the surgery and another 3 during the chemotherapy.

Reply

I gained weight too. I think it was for the steroids, and I was diagnosed with hypo thyroidism too. But once I started working out, I lost most of it. I am sure a good healthy diet and exercise will take care of the extra weight.

Reply

Hi chandraa, i too put on weight during my treatment.I think it's all because of good diet and a lot of pampering,but do not worry once the old routine life style is back...the weight will also come down,just give her a healthy and balanced diet.

Reply

Everyone has variable effects of chemo. Some tend to put on weight while others reduce. But, by far, majority of patients will put on weight. Because, there will be more rest during treatment period and a decreased activity. Also, all all caregivers take beautiful care of cancer patients and usually, they will ensure that the person undergoing chemotherapy rests more and eats more. So there is always a tendency to gain weight.

Don't worry. Let chemo get over first, then we will act towards reducing it. Of course, also get her thyroid status checked. That could be adding n to weight gain.

Reply

Thanks for all ur replies.

Reply

You may also like...